MAUDE Adverse Event Report: ST. JUDE MEDICAL BRASIL LTDA. (NOVA LIMA) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL BRASIL LTDA. (NOVA LIMA) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Endocarditis (1834)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2011, a 27 mm trifecta valve was implanted.The patient was hospitalized from 03 (b)(6) 2018 for dyspnea.On (b)(6) 2018, the patient was diagnosed with endocarditis and medically treated.On (b)(6) 2018, the valve was explanted after treatment of the underlying endocarditis as there was calcification.A 23 mm magna ease valve was implanted in lieu of the trifecta valve.The patient remains in the icu at the time of the last report.(clinical study patient id: (b)(6)).
 
Additional Manufacturer Narrative
An event of calcification, stenosis, regurgitation and endocarditis was reported.The reported leaflet tear could not be confirmed.The results of the investigation are inconclusive since the device was destroyed by examination at the hospital and therefore not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field indicated the valve had been implanted for 7.5 years.
 
Event or Problem Description
On (b)(6) 2011, a 27 mm trifecta valve was implanted.Echocardiograms performed on (b)(6) 2014 and (b)(6) 2015 were normal with no signs of aortic regurgitation and normal aortic valve function.Echocardiogram performed on (b)(6) 2016 demonstrated trace of aortic regurgitation.On (b)(6) 2018, the echo demonstrated moderate aortic regurgitation, moderate aortic valve stenosis, and calcification.The patient was hospitalized from 03 (b)(6) 2018 for dyspnea.An echo performed on (b)(6) 2018, noted severe calcification, moderate aortic valve stenosis (max pg 62 mmhg, mean pg 42 mmhg) and mild regurgitation.No significant valve defects were noted.On (b)(6) 2018, the patient was diagnosed with endocarditis and medically treated.On (b)(6) 2018, the valve was explanted after treatment of the underlying endocarditis as there was calcification.A 23 mm magna ease valve was implanted in lieu of the trifecta valve.The patient is reported to be recovering.The valve was analyzed at the hospital and no endocarditis was noted but a leaflet was almost torn off at the level of the non coronary cusp.The valve will not be returned as it was destroyed by examination at the hospital.(clinical study patient id: (b)(6)).

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL BRASIL LTDA. (NOVA LIMA)
caixa postal 106
belo horizonte 34000 -000
BR  34000-000
MDR Report Key7779243
Report Number3001743903-2018-00021
Device Sequence Number13892524
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2012
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number3242855
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR
Patient Weight95